Alert archive / Florida / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Jacksonville, FL

January 11, 20116 counties in Florida

NWS Jacksonville, FL issued this wind chill advisory at Jan 11, 2011, 3:02 PM EST for 6 counties in Florida. It took effect at Jan 12, 2011, 3:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:02 PM EST (20:02 UTC)
In effect from
Jan 12, 2011, 3:00 AM EST
Expired
Jan 12, 2011, 10:00 AM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS42 KJAX 112002
WSWJAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EST TUE JAN 11 2011

FLZ024-025-032-033-121000-
/O.NEW.KJAX.WC.Y.0002.110112T1000Z-110112T1500Z/
NASSAU-DUVAL-CLAY-ST JOHNS-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE
302 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EST
WEDNESDAY. 

LOWS DROPPING TO THE LOWER AND MID 30S AND WINDS AROUND 10 TO 15
MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN THE MID 20S
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
353 
WWUS42 KJAX 120104
WSWJAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
804 PM EST TUE JAN 11 2011

FLZ020>023-030-031-035-036-121500-
/O.EXB.KJAX.WC.Y.0002.110112T0800Z-110112T1500Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE
804 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY. 

LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS
AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN
THE LOWER TO MIDDLE 20S LATE TONIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

FLZ024-025-032-033-121500-
/O.EXT.KJAX.WC.Y.0002.110112T0800Z-110112T1500Z/
NASSAU-DUVAL-CLAY-ST JOHNS-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE
804 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY...

LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS
AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN
THE LOWER AND MIDDLE 20S LATE TONIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
586 
WWUS42 KJAX 120936 AAA
WSWJAX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EST WED JAN 12 2011

FLZ020>025-030>033-035-036-121500-
/O.CON.KJAX.WC.Y.0002.000000T0000Z-110112T1500Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE
436 AM EST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS
AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN
THE LOWER TO MIDDLE 20S THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 9:49 AM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Jan 11, 9:49 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EST TUE JAN 11 2011

...REMAINING MOSTLY CLOUDY AND UNSEASONABLY COOL TODAY...

.UPDATE...BROAD MID-UPPER TROUGHING EXISTS OVER THE CENTRAL U.S.
WITH DRY AIR ALOFT OVER THE FORECAST REGION. SATELLITE IMAGERY
SHOWS LOW CLOUDS BLANKETING MUCH OF THE SE U.S. WITH A COLD
AIRMASS IN PLACE. LOWS THIS MORNING WERE IN THE LOWER 30S OVER
OUR FAR NRN ZONES AND MAY HAVE EXPERIENCED A VERY BRIEF TIME OF
FREEZING FOG. CEILINGS OVER THE REGION ARE MAINLY IN THE 200-600
FT RANGE WITH FOG PREVALENT. LOCALLY DENSE FOG THIS MORNING
CONTINUES IN A FEW SPOTS BUT IS IMPROVING TO HALF A MILE OR MORE
RECENTLY. A SECONDARY PUSH OF COLD AIR IS UPSTREAM OVER MS AND AL
THAT WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EARLY
EVENING.

EARLY VIS SHOWS THAT SOME BREAKS IN THE CLOUDINESS MAY OCCUR THROUGH
EARLY AFTERNOON BUT GENERALLY EXPECT MOSTLY CLOUDY CONDS TO CONTINUE
DUE TO WEAK ISENTROPIC DOWNGLIDE AND THE VERY STRONG INVERSION AT
2 KFT ON THE 12Z MORNING SOUNDING. HIGH TEMPS WERE PREVIOUSLY
TRIMMED BACK FROM 00Z MOS GUIDANCE DUE TO THE EXTENSIVE CLOUD
COVER AND LOOK ON TRACK AT THIS TIME. INDICATIONS BASED ON THE RUC
SHOW TEMPS MAY BE A BIT COOLER SO MAY TWEAK THESE IN THE GRIDS.
HIGHS IN THE MID 40S EXPECTED N ZONES TO NEAR UPPER 50S TO LOWER
60S S ZONES.

&&

.AVIATION...LIFR CONDS AT ALL TAFS AND THESE CONDS EXPECTED TO
PERSIST TIL AT LEAST 16Z. CIGS ARE ANTICIPATED TO LIFT TO IFR BY
17Z. THREAT OF DENSE FOG HAS DIMINISHED NOW. MVFR CIGS ANTICIPATED
BY AROUND 18Z WITH EXCEPTION OF SSI WHERE LOW CIGS DOWN NEAR IFR
WILL BE POSSIBLE BASED ON LATEST GUIDANCE. NO YET TOTALLY SOLD ON
VFR BUT BEST CHANCES WOULD APPEAR TO BE AT GNV WHERE MOISTURE
DEPTH IS MORE SHALLOW THAN JAX AREA AND SSI.

&&

.MARINE...CURRENT FORECAST LOOKS ON TRACK WITH NW WINDS AT 10-15 KT
AND SEAS 3 FT NEARSHORE AND AROUND 4 FT OFFSHORE. AREAS OF FOG
WILL LINGER OVER THE WATERS THROUGH NOON WITH IMPROVING
VISIBILITIES OF 2 TO 4 MILES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

SHASHY/PRESNALL
Hazardous weather outlook, Jan 11, 10:06 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EST TUE JAN 11 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1006 AM EST TUE JAN 11 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH IN EFFECT FOR LATE TONIGHT...

THE COMBINATION OF LIGHT WINDS...COOL TEMPERATURES AND ABUNDANT LOW
LEVEL MOISTURE WILL MAINTAIN AREAS OF FOG ACROSS THE AREA TODAY. SOME
OF THE FOG MAY RESULT IN VISIBILITIES NEAR OR BELOW ONE MILE AT
TIMES.

A COLD AIRMASS FILTERING INTO THE AREA TONIGHT WITH LESS CLOUD
COVER WILL SET THE STAGE FOR TEMPERATURES TO FALL INTO THE UPPER 20S
AND LOWER 30S OVER INLAND AREAS AND A LIGHT FREEZE IS EXPECTED EARLY
WEDNESDAY MORNING ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
RIVER VALLEY AND A FREEZE WATCH IS IN EFFECT.

NORTHWEST WINDS WILL CONTINUE AROUND 10 MPH THROUGH MOST OF THE
NIGHT AND WIND CHILL VALUES WILL FALL INTO THE 20 TO 25 DEGREE
RANGE BY EARLY WEDNESDAY MORNING AND A WIND CHILL ADVISORY MAY BE
REQUIRED ACROSS NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

BELOW NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH SATURDAY
MORNING WITH FREEZES POSSIBLE EACH NIGHT. HARD FREEZE CONDITIONS ARE
MOST LIKELY THURSDAY MORNING AND AGAIN FRIDAY MORNING.

A DRIER AIRMASS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER
CONDITIONS EACH AFTERNOON ACROSS INLAND AREAS WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:49 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more12 hr
Jan 11, 3:25 AM ESTSmall Craft AdvisoryJAX59 hr
Jan 11, 2:41 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more27 hr
Jan 11, 3:03 PM ESTFreeze WarningJAXBaker, Gilchrist, Nassau, Suwannee, Union18 hr
Jan 11, 3:03 PM ESTHard Freeze WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr

Nearby

Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.